Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
effe

Breakout After Spironolactone Pre-Menstrual Dose Increase?

Recommended Posts

First-time post here; kinda seeking solidarity in a breakout-addled moment of madness. I've been on Spiro for about two and a half months (100mg from the beginning), and it seemed to be working. Very very slowly, but working. I had an initial bad breakout which I've read is quite typical, but after the first six weeks or so, there seemed to be slow but definite improvement.

However, I've still been getting flare-ups for the week before and during my period (big, deep, nasty jaw/chin-spots that leave dreadful pigmentation scars - not many, but nasty nonetheless), so I asked my GP about it last week. He suggested increasing my dose to 150mg a day for the week before and then the week of my period, and then continuing on the usual 100mg for the rest of the month. "Won't the dose increase make me break out in a major way?" I asked, having read that it certainly could. "Oh, no," he said.

Lo and behold - I've been taking the extra dose since last Friday, and now, almost a week in, I'm getting the nastiest breakout I've had since that initial early-Spiro one, and I'm assuming that the extra 50mg must be the reason. And while this must be temporary (surely!), I feel a little like I'm back at square one, waiting out the eruption, and it's not a particularly nice feeling. Dramatic, I know, but it's like all of that very slow-but-ultimately-rewarding time has been rewound. Is this menstrual dose-uppage a failed experiment? How long until my skin normalises itself again? Should I actually be going back to the usual 100mg ASAP, or will that mess up my skin more? Anyone experienced something similar?

Edited by effe
Link to comment
Share on other sites

I understand how frustrating breakouts can be, especially after your skin was improving. I think you would need to wait a whole cycle before you can determine whether the increased dose IB will subside. Perhaps it would be better to slowly increase your dose, so maybe by 25mg rather than 50mg. I also breakout during my period, so I'm very interested to hear if this strategy works for you (eventually). Keep us posted. :)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×